You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Accurate Approximation of Eigenvalues and Zeros of Selected Eigenfunctions of Regular Sturm-Liouville Problems
Eugene C. Gartland, Jr.
Mathematics of Computation
Vol. 42, No. 166 (Apr., 1984), pp. 427-439
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2007594
Page Count: 13
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A method for simultaneously approximating to high accuracy the corresponding eigenvalue and zeros of the $(n + 1)$st eigenfunction of a regular Sturm-Liouville eigenvalue problem is presented. It is based upon equilibrating the minimum eigenvalues of several problems on subintervals that form a partition of the original interval. The method is easily derived from classical mini-max variational principles. The equilibration is accomplished iteratively using an approximate Newton Method. Numerical results are given.
Mathematics of Computation © 1984 American Mathematical Society